MAUDE Adverse Event Report: CHASKA DISCRETE MFG IO ACCESS THYROGLOBULIN; ACCESS THYROGLOBULIN REAGENTS ON THE ACCESS IMMUNOASSAY SYSTEMS

CHASKA DISCRETE MFG IO ACCESS THYROGLOBULIN; ACCESS THYROGLOBULIN REAGENTS ON THE ACCESS IMMUNOASSAY SYSTEMS
Model Number 33860
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not provide patient demographics such as date of birth, weight, ethnicity or race.The access thyroglobulin reagent was not returned for evaluation.All assay and system verifications met specifications at the time of this incident.No hardware errors, flags or other assay issues were reported in conjunction with this event.One patient sample was sent to the beckman coulter complaint handling unit (chu) for investigation.Patient sample was first tested neat after centrifugation for the access thyroglobulin assay.The chu obtained a high access thyroglobulin result.Customer's results were therefore confirmed.An interference testing, using different blockers, was then carried out.The blockers used in the interference testing are animal derived antibodies.Scavenger alp, a blocker related to alkaline phosphatase, was also tested.Interference antibodies interaction are listed in the limitations section of the access thyroglobulin instructions for use.This interference testing demonstrated the presence of interfering substances since animal derived antibodies used in the test significantly lowered the signal.The cause of this event is a patient source interferent.
 
Event or Problem Description
On (b)(6) 2018 the customer reported that reproducible elevated thyroglobulin (access thyroglobulin) results had been generated on the customer's unicel dxi 800 access immunoassay system (serial number (b)(4)) for one patient.The elevated access thyroglobulin results were released from the laboratory.The patient's samples were analyzed utilizing other methodologies and recovered with negative results.Actual results were not provided.There was a report of change to patient care or treatment which occurred in connection with this event.The patient underwent mri (magnetic resonance imaging).There was no report of further injury or change to patient management reported in this event.Calibration, quality control and system check were all performing within specifications at the time of the incident.Information regarding patient sample collection and processing was not provided.

Brand Name
ACCESS THYROGLOBULIN
Common Device Name
ACCESS THYROGLOBULIN REAGENTS ON THE ACCESS IMMUNOASSAY SYSTEMS
Manufacturer (Section D)
CHASKA DISCRETE MFG IO
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key8206504
Report Number2122870-2018-01037
Device Sequence Number2069922
Product Code MSW
UDI-Device Identifier15099590227173
UDI-Public(01)15099590227173(17)190930(11)171012(10)724117
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K031269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number33860
Device Catalogue Number33860
Device Lot Number724117
Was Device Available for Evaluation? No
Distributor Facility Aware Date12/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Initial Report FDA Received Date12/31/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR